Hail, Blaine
- When
- June 28, 1:20 PM MST to 1:30 PM MST
- Where
- Blaine County, 5 mi N of Carey
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 43.372, -113.950
One inch hail occurred near Carey.
Large hail occurred in southeast Idaho.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Large hail occurred in southeast Idaho.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 28, 1:39 AM MST, 11 hours 41 minutes earlier.
Area Forecast Discussion National Weather Service Pocatello ID 239 AM MDT Wed Jun 28 2017 .SHORT TERM...Today and Tonight. A few folks are probably waking up to thunder, rain and wind to blow around the garbage cans. As moisture and next wave drops southeast out of Canada into the Northern Rockies, this trend of showers and thunderstorms will remain. Stronger storms will likely initiate later today coming off the central mountains moving into the Snake Plain, with additional strong storms along and east of I-15 into this evening. Gusty winds and hail are possible again along with locally heavy rain. Parameters for isolated severe storms are there again, but perhaps just a tad bit off from yesterday. SPC has the highest potential around Island Park again, but we wouldn't be shocked if a severe storm or two developed elsewhere this afternoon. By tonight, activity will dwindle isolated showers over the central mountains and the Upper Snake Plain and Highlands. Similar to yesterday, outside of thunderstorms the overall pattern is conducive to breezy conditions. Sustained winds of 15-25mph with gusts to 35mph are forecast. We were close to Lake Wind conditions on American Falls Reservoir and we should be just high enough to be over the hump for that, so we are issuing a LAKE WIND ADVISORY for American Falls Reservoir for this afternoon until sunset. Our midweek cooldown continues with 70s/near 80 in the valleys and 50s/60s for the backcountry. Keyes .LONG TERM...Thursday through next Wednesday. As that wave keeps dropping southeast through tomorrow, a few showers and storms are possible around Island Park. Otherwise, it's dry and we will be dry everywhere through Saturday morning. A fast moving storm will kick off isolated storms over the central mountains and Upper Snake Highlands in the afternoon and evening hours. After that, we're back to dry and warmer heading into the Fourth of July. It will be breezy each day into early next week as well. Keyes && .AVIATION...Embedded short-wave feature rotating into the base of a Canadian trough early this morning with attending nocturnal convection advancing through SE Idaho. Numerical models show additional thunderstorm activity sweeping through the CNTRL mountains late this morning and into the Island Park region by around noon with trailing convection firing across the SE mountains later in the afternoon. For now, KSUN may be impacted with the first wave late this morning with KIDA and KDIJ this afternoon and early evening. Main impact here will be gusty outflow winds with thunderstorms near terminals with perhaps a slight chance of temporary MVFR VIS/CIG restrictions if a cell happens to pass directly over the terminal. Huston && .FIRE WEATHER...A low pressure trough will sweep through the region today along with an ill defined surface front and scattered thunderstorms. The thunderstorms are expected to impact primarily the CNTRL and NE mountains early today and then perhaps the SE mountains later this afternoon. Gusty winds are expected throughout SE Idaho this afternoon however the only place with low enough humidity to support a Red Flag is zone 425 (Shoshone area). We will also highlight the gusty winds in the remaining zones. Temperatures bottom out Thursday and begin to warm through the weekend and early next week as a ridge of high pressure builds over the region. One passing system may bring a threat of thunderstorms and breezy conditions to SE Idaho Saturday afternoon/eve otherwise mostly dry conditions should prevail. Huston && .HYDROLOGY...Additional light to moderate precipitation from yesterday and today as well as very warm temperatures from yesterday will help keep flows elevated if not slightly increasing by tomorrow. However, cooler temperatures today and tomorrow will help decrease flows by Friday and Saturday. For those areas with remaining high elevation snow, which is the Central Mountains, Big Lost and the Tetons, they will see increase flows next week after a return of very warm temperatures this weekend into next week. Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 9 PM MDT this evening for IDZ425. Lake Wind Advisory from 1 PM this afternoon to 9 PM MDT this evening for IDZ021. &&
Special Weather Statement National Weather Service Pocatello ID 1257 PM MDT WED JUN 28 2017 IDZ017-031-281945- Big and Little Wood River Region ID-Eastern Magic Valley ID- 1257 PM MDT WED JUN 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLAINE...NORTHEASTERN LINCOLN AND NORTHEASTERN MINIDOKA COUNTIES UNTIL 145 PM MDT... At 1257 PM MDT, Doppler radar was tracking a strong thunderstorm near Carey, moving east at 25 mph. Dime size hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... Carey and Craters Of The Moon. LAT...LON 4313 11406 4331 11406 4335 11348 4308 11349 TIME...MOT...LOC 1857Z 271DEG 20KT 4323 11396 Hedges
Special Weather Statement National Weather Service Pocatello ID 117 PM MDT WED JUN 28 2017 IDZ023-025-282000- Caribou Highlands ID-Wasatch Mountains/Idaho Portion ID- 117 PM MDT WED JUN 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARIBOU...NORTHERN FRANKLIN AND NORTHERN BEAR LAKE COUNTIES UNTIL 200 PM MDT... At 116 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Thatcher or 12 miles south of Soda Springs, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Georgetown, Georgetown Summit and Clear Creek Ranger Station. LAT...LON 4241 11166 4257 11158 4263 11109 4240 11108 TIME...MOT...LOC 1916Z 266DEG 21KT 4248 11156 Hedges
Special Weather Statement National Weather Service Pocatello ID 209 PM MDT WED JUN 28 2017 IDZ025-282100- Wasatch Mountains/Idaho Portion ID- 209 PM MDT WED JUN 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN AND SOUTHWESTERN BEAR LAKE COUNTIES UNTIL 300 PM MDT... At 207 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Oneida Narrows Reservoir or 12 miles east of Preston, moving east at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bear Lake Idaho Portion, Saint Charles, Dingle, Paris, Bloomington, Mink Creek, Minnetonka Cave and Fish Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Bear Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4206 11174 4224 11173 4227 11118 4200 11120 TIME...MOT...LOC 2007Z 272DEG 19KT 4215 11164 Hedges
The Pocatello radar (KSFX), 107 km away, was scanning. The volume nearest the first event began at 20:22 UTC.
3 hail. Local standard time, as filed.
One inch hail occurred near Carey.
One and a half inch hail fell north of Aberdeen. Some vehicle damage reported and a home gutter damaged.
One inch hail reported in Chubbuck.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2017Every state in 2017This day in weather historyWarnings in Idaho, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 708841, 708846, 708852.